MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S9504-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"this report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.".
 
Event or Problem Description
As reported by user facility: a pab bag was observed with white particles in the bag.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) pab empty unit from j3k694/s5904-52 was received for evaluation.The unit was intact, and the ports had not been accessed.Through visual observation, foreign matter was observed.Optical images of the particles/defects were obtained, and their lengths were measured.The particles were extracted from the bags placed in the fourier transform infrared spectroscope for analysis.The results are shown below.- particle 1: measured 672um and was identified as polypropylene.The defect was inside the material of the pab bag.The defect was on the outside surface of the pab bag and would not have been in contact with the solution.- particle 2: measured 380um and was identified as polypropylene.The defect was fully embedded in the pab bag material and would not have been in contact with the solution.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was reviewed, and the batch met and passed all release criteria and tests.Additionally, twenty (20) retain units were inspected by a certified inspector.Visual inspection of twenty (20) retain units performed by a certified inspector revealed no particulate matter.Based on the investigation results and available documentation, the possible source of particle 1 was due to machine, which was fixed.Human error also contributed as the 100% pm inspector may have not inspected 100% due to added tasks.A preventive action (retraining) was already performed to mitigate this incident.Regarding particle 2, the pab empty container (catalog no.S5904-52) uses a film material that is manufactured by third party vendor.A supplier corrective action request (scar) was issued to the vendor to investigate the embedded particle issue.Through the vendor investigation it was determined that the pm met the allowable particle size per specification.The embedded particle defect does not impact the function and integrity of the material provided to b.Braun.This type of defect was considered inherent to the manufacturing process of the film and is considered to be a cosmetic defect.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5841
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21619201
Report Number2021236-2025-00007
Device Sequence Number20938900
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)230826(17)250731(10)J3K694
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberS9504-52
Device Lot NumberJ3K694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown